MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOXOPLASMA IGG (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOXOPLASMA IGG (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report discordant, false positive advia centaur xpt toxoplasma igg (toxo g) and atellica im toxo g patient results.Siemens is investigating.The instruction for use (ifu) states in the limitations section: "specimens collected in the early stages of infection may have igg levels that are classified as negative.In geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results." mdr 1219913-2021-00251 was filed for the same patient.
 
Event or Problem Description
A false positive advia centaur xpt toxoplasma g (toxo g) result was obtained by the customer.The same patient sample was repeated on an atellica im system, resulting positive.The customer performed repeat testing on the same sample with two alternate toxoplasma g test methods, resulting negative.A negative toxoplasma g result was reported to the physician(s) as the correct result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, false positive advia centaur and atellica im toxo g results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00250 initial report on 13-may-2021 for a false positive advia centaur xpt toxoplasma igg (toxo g) result.18-may-2021: additional information: siemens has been informed that the patient sample type was serum (10 ml sst tube).The sample had been collected the same day of occurrence and transported with a cool pack.The sample was stored at room temperature (20°c) prior to testing and centrifuged at 2200g for 10 minutes (21°c).The reagent lot number when tested on the atellica im system was 268.The customer presently has tested approximately 1000 toxo g patient samples.The patient sample has been requested for further testing.Siemens continues to investigate.Mdr 1219913-2021-00251 supplemental report 1 was filed for the same event and patient with an atellica im system.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00250 initial report on 13-may-2021 and mdr 1219913-2021-00250 supplemental 1 on 09-june-2021.Additional information - 12-december-2021: siemens performed an internal study with 100 patient samples.Fifty (50) normal patient samples were retrieved from manufacturing and fifty (50) patient samples were retrieved from france.The samples were tested with advia centaur xp toxo g lots 269, 271 and 273 in replicates of 3.95 samples recovered the same interpretations with all 3 lots and 5 patients recovered negative/equivocal.Siemens evaluated siemens remote services data for advia centaur toxo g lots 269, 271 and 273.The three lots have similar interpretation recovery.269; 271; 273; negative 82.9%; 83.7%; 82.6%; equivocal 0.3%; 0.9%; 0.5%; positive 16.8%; 15.4%; 15.9%.Siemens continues to investigate.Mdr 1219913-2021-00251 supplemental report 2 was filed for the same event and patient.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00250 initial report on 13-may-2021.Mdr 1219913-2021-00250 supplemental report 1 was filed on 09-jun-2021; mdr 1219913-2021-00250 supplemental report 2 was filed on 06-jan-2022.Correction - mdr 1219913-2021-00250 supplemental 2 stated a date of the report in section b4 of 06-jan-2021.The actual date of the report was 06-jan-2022.Additional information - 11-april-2022: an outside the us customer observed a false reactive (positive) advia centaur® toxoplasma g (txog) result on a patient's sample with lot 269.The same sample was repeated on atellica im txog lot 268 and still recovered reactive.Advia centaur txog lot 269 is the sister lot of atellica im txog lot 268.The customer performed repeat testing on the same sample with two alternate toxoplasma igg test methods, resulting nonreactive (negative).The customer tested the sample with a heterophilic blocking tube (hbt), and the results remained the same on advia centaur txog and atellica im toxg.Siemens reviewed the customer's calibration and it was comparable with release data, while qc recovery was within peer and insert ranges.Siemens ran 100 patient samples in replicates of 3 with advia centaur xp lots 269, 271 and 273.Ninety-four (94) samples recovered the same interpretations with all 3 lots and 5 patients recovered negative/equivocal and 1 equivocal/positive among the lots.The equivocal/positive sample was a cut off sample.The customer returned the sample and it was tested for human anti-mouse igg antibodies (hama) interference with a manual elisa kit and the sample resulted with low levels of hama.The sample was also tested with an anti-nuclear antibodies (ana) and anti-mitochondrial antibodies (ama) kit and did indicate an interference with these.Additional testing was performed on the advia centaur with a ready pack with p30 absent from the lite reagent.All controls showed a nonreactive dose response while the patient showed a reactive dose response, suggesting that the interferent is a protein mimicking the t.Gondii p30 membrane protein.The customer's sample with enough volume was purified and sequenced.The most abundant protein in the patient sample was apob-100.Apob-100 is regularly present in the general human population.For this to be the interferent, discordance would be observed at a much higher rate.Together this suggests that the interferent is "apob-like", not apob-100 specifically.Siemens reviewed patient field data and advia centaur txog lot 269 recovered similarly to other lots.No other complaints have been received with advia centaur txog lot 269 or atellica im txog lot 268 reporting reactive results on patient samples that were non-reactive by other methods.Based on the available information advia centaur xpt toxoplasma igg (txog) lot 269 is performing as intended and a product performance issue has not been identified.Customer is operational and no further action required.In section h6, investigation findings, and investigation conclusion codes were updated based on the investigation results.Mdr 1219913-2021-00251 supplemental 3 was filed for the same patient.

Brand Name
ADVIA CENTAUR XPT TOXOPLASMA IGG (TOXO G)
Common Device Name
TOXOPLASMA GONDII IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stephen perry
333 coney street
east walpole, MA 02032
5086604163
MDR Report Key11822950
Report Number1219913-2021-00250
Device Sequence Number1060438
Product Code LGD
UDI-Device Identifier00630414208459
UDI-Public00630414208459
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K012183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Model NumberN/A
Device Catalogue Number10310321
Device Lot Number269
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/18/2021
12/12/2021
04/11/2022
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/09/2021
01/06/2022
04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale